Ohio, 2008Flood in Ohio, February 7 to 9, 2008
February 7 to 9, 2008 · NWS ILN · 1 event in 1 county or zone
Flooding continued across Logan County from excessive rainfall on February 5 and 6.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flooding continued across Logan County from excessive rainfall on February 5 and 6.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 7, 5:49 AM EST, 5 hours 11 minutes earlier.
Area forecast discussion, Feb 7, 5:49 AM EST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
549 AM EST THU FEB 7 2008
.SYNOPSIS...
WEAK HIGH PRESSURE WILL BUILD WEST OF OHIO THIS MORNING AND EARLY
AFTERNOON...ENDING ANY LINGERING SNOW SHOWERS AND GUSTY WINDS THIS
MORNING. A WEAK LOW PRESSURE SYSTEM WILL BRING FLURRIES
TONIGHT...AND A SLIGHTLY STRONGER SYSTEM WILL BRING MIXED
PRECIPITATION TO THE REGION FRIDAY NIGHT. AN ARCTIC FRONT WILL
THEN BLAST THROUGH LATE SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SURFACE RIDGING WEST OF THE CWA TODAY WILL PUT A QUICK END TO ANY
LINGERING SHOWERS AND GUSTY WINDS THIS MORNING. TEMPERATURES WILL
SEE A WEAK RECOVERY THIS AFTERNOON BUT SHOULD ONLY BE ABOUT 5 DEG
OR SO ABOVE MORNING MINIMA UNDER MOSTLY CLOUDY SKIES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
A VERY WEAK DISTURBANCE WILL PASS SW-NE THROUGH OHVLY THIS
EVENING...BRINGING A CHANCE FOR VERY LIGHT SNOW TO THE REGION.
MENTIONED THIS AS FLURRIES ONLY. A STRONGER SYSTEM WORKS IN ON
FRIDAY NIGHT AND SHOULD PULL IN A BIT OF WARMER AIR ON THE EAST
SIDE OF IT. THIS IS CAUSING ISSUES WITH PTYPE FOR TOMORROW NIGHT
AS TEMPS ARE ONLY EXPECTED TO DROP TO AROUND THE FREEZING MARK IN
MOST OF THE CWA...A LITTLE COOLER NW AND WARMER SE. COLDER AIR
ALOFT WILL WORK IN ON SATURDAY...CHANGING ANY OF THE LINGERING
SHOWERS TO SNOW AROUND DAYBREAK. SFC TEMPS WARM A BIT TOO MUCH
AHEAD OF THE ARCTIC BLAST IN THE S TO NOT CHANGE SNOW SHOWERS TO
RAIN BRIEFLY IN THE AFTERNOON.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
ARCTIC BLAST ENTERS OHVLY SAT NIGHT. WIND CHILLS MAY BE A FACTOR
OVERNIGHT AND ON SUNDAY AS A SFC LOW TO THE NE OF THE GTLKS AND AN
EXTENSIVE HIGH OVER THE PLAINS STATES USHER IN SIGNIFICANT COLD
AIR. THE HIGH WORKS SE AND SETTLES OVER THE OHVLY BY
MONDAY...ALLOWING THE AIRMASS TO MODERATE SOME AHEAD OF THE NEXT
SYSTEM THAT SHOULD WORK IN BY MID WEEK.
THROUGH MID WEEK...MODELS ARE IN DECENT AGREEMENT BUT THERE
APPEARS TO BE A LOT OF VARIABILITY WITH THE STRENGTH AND PLACEMENT
OF THE NEXT LOW THAT TRACKS NE THROUGH THE OHVLY FOR THE MIDDLE OF
NEXT WEEK. LOWERED TEMPS ON WED TO COME IN LINE WITH SURROUNDING
OFFICES FORECAST BUT BELIEVE THAT IT COULD BE SIGNIFICANTLY
WARMER DEPENDING ON PLACEMENT OF NEXT LOW PRESSURE SYSTEM...WETTER
TOO. DID NOT MAKE ANY SWEEPING CHANGES ON THE EXTENDED DUE TO
UNCERTAINTY BUT FELT THAT THE COLD OUTBREAK STARTING SAT NIGHT
INTO MON WAS HANDLED WELL.
TEMPS WERE TWEAKED A BIT IN ANY PERIOD BUT OVERALL FORECAST SAW WHAT
APPEARS TO BE MINOR ADJUSTMENTS IN TEMPS.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
BROAD AREA OF LOW PRESSURE OVER NE OHIO IS PRODUCING WLY FLOW AND
LARGE AREA OF MVFR SC. WINDS CONTINUE TO GUST IN THE CAA..BUT ARE
BEGINNING TO TAPER OFF IN INDIANA. TAF SITES SHOULD SEE GUSTS DIE
BY 14Z. H8 CAA FLOW REMAINS FROM THE NW THRU 18Z. THIS SHOULD KEEP
MVFR CIGS ACROSS TAFS. AS FLOW TURNS TO THE W CIGS SHOULD LIFT TO
VFR. STILL EXPECT CIGS NO HIGHER THAN 5KFT AS WAA CLOUDS IN SW FLOW
WHICH WILL BE ACRS THE TAFS BY THE TIME THE LOWER CIGS CLEAR.
H/5 S/W SWINGS THRU THE OH VLY AFT 00Z AND INTO OH BY 06Z. 06Z
GFS IS A LITTLE STRONGER WITH THIS FEATURE. LIFT FROM THIS FEATURE
SHOULD PRODUCE SHSN. DIDNT WANT TO LIMIT VSBYS ATTM...SO ONLY PUT
IN VCSH.
OUTLOOK...MVFR CIGS AND VSBYS POSSIBLE FRIDAY NIGHT INTO SUNDAY.
STRONG GUSTY WINDS POSSIBLE SATURDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...FRANKS
AVIATION...SITES
Hazardous weather outlook, Feb 7, 4:58 AM EST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
458 AM EST THU FEB 7 2008
INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-081000-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
PREBLE-MONTGOMERY-GREENE-
458 AM EST THU FEB 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
MANY AREA RIVERS CONTINUE TO RISE FROM THE RAINFALL YESTERDAY.
CONTINUED FLOODING PROBLEMS WILL OCCUR ACROSS THE REGION UNTIL
WATER BEGINS TO RECEDE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
STRONG WINDS SATURDAY NIGHT AND SUNDAY WILL ACCOMPANY THE ARCTIC
AIR THAT IS BEING USHERED IN. THEY MAY BE STRONG ENOUGH TO CAUSE
SOME DAMAGE IN HIGHER GUSTS...AND ARE LIKELY TO CREATE WIND CHILLS
AROUND 10 TO 15 BELOW ZERO AT DAYBREAK SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-081000-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
458 AM EST THU FEB 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT
MANY AREA RIVERS CONTINUE TO RISE FROM THE RAINFALL YESTERDAY.
CONTINUED FLOODING PROBLEMS WILL OCCUR ACROSS THE REGION UNTIL
WATER BEGINS TO RECEDE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flood, Logan
- When
- February 7, 11:00 AM EST to February 9, 6:00 AM EST
- Where
- Logan County, 2 mi NW of Lakeview to Russells Pt
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 40.501, -83.947
Numerous roads were flooded and closed in western Logan county, including State Route 235 between Lakeview and State Route 708 and State Route 720 between State Route 235 and US Route 33. Several evacuations were necessary along the south shore of Indian Lake between Lakeview and Russells Point.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, February 7, 20081 death · 1 event
- Avalanche in Washington, February 7, 2008$1.1 million · 1 event
- High Surf in Hawaii, February 7 to 9, 200810 events
- Winter Storm and Heavy Snow in Idaho, February 7 to 8, 20088 events
- Flash Flooding and Heavy Rain in Hawaii, February 7 to 9, 20086 events
- Winter Storm and High Wind in Utah, February 7 to 8, 200857 kt wind · 5 events
- Winter Storm in Idaho, February 7 to 9, 20084 events
- Winter Storm and Winter Weather in Colorado, February 7 to 8, 20084 events
- High Wind in Wyoming, February 7, 200870 kt wind · 3 events
- High Wind in Wyoming, February 7, 200867 kt wind · 3 events
- High Wind in Montana, February 7, 20083 events
- Winter Storm in Montana, February 7 to 9, 20083 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 84378.